Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 42, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 25, 2021, 8:19 PM CDT for Polk County, Scott County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 8:19 PM CDT (01:19 UTC)
- Expired
- May 25, 2021, 10:35 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:00 PM CDT | FLASH FLOOD | Waldron, AR | SCOTT COUNTY SHERIFF'S DEPARTMENT REPORTED SEVERAL PORTIONS OF HWY 71 UNPASSABLE DUE TO ELEVATED RIVERS/STREAMS AROUND MANSFIELD, WALDRON, AND Y CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WGUS54 KLZK 260119
FFWLZK
ARC113-127-260430-
/O.NEW.KLZK.FF.W.0042.210526T0119Z-210526T0420Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
819 PM CDT Tue May 25 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Polk County in western Arkansas...
Southwestern Scott County in western Arkansas...
* Until 1120 PM CDT.
* At 818 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen, with the greatest amounts over southern Scott county.
Flash flooding is likely ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Waldron, Beauchamp, Oliver, Winfield, Boles, Needmore, Y City, Hon
and Cauthron.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3495 9431 3496 9428 3496 9427 3496 9426
3496 9425 3497 9422 3497 9400 3481 9397
3465 9399 3460 9404 3468 9411 3469 9432
FLASH FLOOD...RADAR INDICATED
$$
2321 follow-up statement
362
WGUS74 KLZK 260335
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1035 PM CDT Tue May 25 2021
ARC113-127-260345-
/O.CAN.KLZK.FF.W.0042.000000T0000Z-210526T0420Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk AR-Scott AR-
1035 PM CDT Tue May 25 2021
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN POLK AND
SOUTHWESTERN SCOTT COUNTIES...
The heavy rain has ended. Areal flooding will continue to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3495 9431 3496 9428 3496 9427 3496 9426
3496 9425 3497 9422 3497 9400 3481 9397
3465 9399 3460 9404 3468 9411 3469 9432
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:36 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 25, 6:36 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 636 PM CDT Tue May 25 2021 .AVIATION... Upper level disturbance continues to move across the region. This impulse combined with daytime heating is producing scattered convection that will impact primarily the northern terminals through 06Z. Only widely scattered precipitation is expected through the remainder of the period but low clouds will likely impact the majority of the terminals around daybreak. VFR to MVFR conditions this evening will becoming IFR and then rebound to VFR by late Wednesday morning. && .PREV DISCUSSION...(ISSUED 249 PM CDT Tue May 25 2021) Short Term and Extended... Southwesterly flow aloft continues across the area, with embedded shortwaves producing areas of precipitation, with brief periods of dry weather between systems. At the surface, a cold front will be pushing into the area late Thursday afternoon into Friday, which will result in significantly higher rain chances. There may be some chances for severe weather across the area Thursday night as the front pushes into an area of instability. There have been a number of inquiries about the upcoming 3-day holiday weekend. High temperatures on Saturday and Sunday look to be quite pleasant in the wake of the cold front, with highs in the 70's in most areas. A bit of a ridge will start to build by Monday, and temperatures will warm up well into the 80's. As far as rain chances are concerned, there may be a few showers and thunderstorms across the southern and western half of the state on Saturday, but Sunday and Monday should be dry. The pattern aloft will become southwesterly again by early in the week, and rain chances will return by Tuesday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous weather outlook, May 25, 6:40 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 640 PM CDT Tue May 25 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 640 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and Tonight Scattered to numerous showers with isolated thunderstorms will be possible this evening with the coverage and intensity decreasing after midnight. Gusty winds will be possible with the stronger storms but locally heavy rainfall will be the primary concern. Organized severe storms are not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Shower and thunderstorm chances are in the forecast through Friday. A complex of storms is forecast to affect parts of northern and western Arkansas later Thursday night into early Friday. There is the potential for some strong and severe storms if the activity remains organized. Damaging winds and locally heavy rainfall will be the main concerns. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56
In the hours before
Local storm report, May 25, 7:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 3 NNE ROVER 34.98N 93.38W
05/25/2021 YELL AR LAW ENFORCEMENT
WATER WAS REPORTED OVER HWY 27 JUST NORTH OF ROVER,
MAKING THE ROAD IMPASSABLE.
&&
EVENT NUMBER LZK2100650
232Local storm report, May 25, 8:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD MENA 34.58N 94.24W
05/25/2021 POLK AR LAW ENFORCEMENT
STREET FLOODING REPORTED IN THE CITY OF MENA.
&&
EVENT NUMBER LZK2100651
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Flash Flood Warning | LZK | Yell | 5 hr |
| May 25, 7:28 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 2 hr |
| May 25, 7:47 PM CDT | River Flood Advisory | LZK | Prairie | 4 min |
| May 25, 9:16 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 80 min |
| May 25, 9:41 PM CDT | Areal Flood Warning | LZK | Polk, Scott | 3 hr |
| May 25, 10:32 PM CDT | Areal Flood Warning | LZK | Logan, Polk, Scott | 3 hr |
| May 25, 10:50 PM CDT | Flash Flood Warning | LZK | Logan, Pope, Yell | 116 min |
| May 25, 11:59 PM CDT | Areal Flood Warning | LZK | Yell | 6 hr |
| May 26, 12:44 AM CDT | Areal Flood Warning | LZK | Cleburne, Pope, Searcy, Van Buren | 6 hr |
| May 26, 12:48 AM CDT | River Flood Warning | LZK | Yell | 4 days |
| May 26, 3:56 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 3 hr |
| May 26, 9:30 AM CDT | River Flood Advisory | LZK | Prairie | 22 hr |
| May 26, 9:38 AM CDT | River Flood Advisory | LZK | Yell | 10 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.